Jan 30, 2013
Hello, I have been + now for almost 20 years. When I first tested poz, I was immediately thrown on medication (azt, D4t etc.) Unfortunately I did suffer both lipoatrophy and lipodystrophy with major facial wasting. The meds I take now (truvada and nevirapine) have seemed to stop the major "avalanche" so to speak. However, I do notice that I have still continued to loose fat in certain areas while gaining it in others. In short, my body has never recovered, nor do I think it will on its own. It seems these days that there is a lot less talk on this subject than before. I know I cannot be the only one left experiencing this. Is there any research of lately being done on this subject and what treatments/therapies might help it? Some days I cannot help but have the feeling that the drug companies really turned their backs on us. Seriously, if this was any other disease/drug there would probably be a class action suit for negligence. But hey, I should just be happy to be alive...right;)
Response from Dr. Henry
Your points are very well made and totally on target. The market share for the older drugs that were more linked to the problem has appropriately shrunk so motivation from the drug company perspective to work on the problem has diminished. We are still seeing some degree of lipoatrophy even with newer drugs though at a lower rate and usually less severe. Reversing established severe lipoatrophy (in some cases fat cells have atrophied/died) has proven challenging with many false steps /failed therapies. Interest and $$ for research has waned to the frustration of many patients and clincians-I wish I had a satisfactory answer for you other than trying to argue for renewed activitism on the matter. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Groin Pain After Barebacking Worried I Have HIV
- Oral Ulcers After Licking Vagina Sign Of HIV AIDS
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- Clear Your Reproductive System Of Hpv Warts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.